# SDR CA970507020

- Difficulty date: April 30, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Red Gr Box Nr 15
- Part time: 23,051 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS SENT FOR INVESTIGATION OF OIL LEAK AND METAL CONTAMINATION OF THE RGB. DISASSEMBLY OF THE RGB FOUND THE CAUSE OF THE METAL CONTAMINATION TO BE SPALLING OF THE #15 BEARING. THE EXTENSIVE MAGNETISM AND WIDESPREAD ELECTRICAL DISCHARGE PITTING DAMAGE ON THIS AND OTHER BEARINGS LEAVES LITTLE DOUBT THAT THIS WAS CAUSED BY ELECTRICAL DISCHARGE AS A RESULT OF A LIGHTNING STRIKE. THIS DID NOT APPEAR TO CAUSE ANY SECONDARY DAMAGE. THE OIL LEAK APPEARED TO HAVE OCCURRED WHEN PACKING AND AIR/OIL SEALS AROUND THE #5 BEARING DETERIORATED. OVER TIME THE INTEGRITY OF THE PACKING IS LOST. IN THIS CASE THE TURBOMACHINE WAS AT 20057.4 HOURS AND IT IS NOT SURPRISING TO FIND THIS DETERIORATION.
